Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Injected marcaine and depomedrol on knee. Started getting numbness all over body. What's going on?

User rating for this question
Good
Answered by
Practicing since : 2001
Answered : 11914 Questions
Question
One week ago an orthopedic surgeon injected my right knee with Marcaine 0.25%, Lidocaine 2% and Depomedrol 40 MG. The next day I had manic behavior with flushing to my face which wore off after 3 days. on the third day I woke with the bottom of my toes numb, on the fourth day, the bottoms of my feet went to sleep, today, the 7th day most of my vaginal area and anus area are numb and the bottom of my feet are still numb. What is going on?
Posted Sat, 2 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rakhi Tayal 13 minutes later
Hello,
Thanks for posting your query.
The symptoms that you are having are likely to be due to affection of nerves with the lignocaine injection. Usually it is an intra articular injection and does not have any systemic effects.
The symptoms that you are having are self limiting and are likely to wear off in next 7-10 days without any treatment. For an early recovery, you can start taking vitamin B complex and methylcobalamin supplements and plenty of electrolyte XXXXXXX fluids like fresh fruit juices.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Injected marcaine and depomedrol on knee. Started getting numbness all over body. What's going on? 4 minutes later
Hello and thank you. You used the word "lignocaine" injection. My doctor gave me "lidocaine" and I can not find the word Lignocaine anywhere. Was that an error?
 
 
Answered by Dr. Rakhi Tayal 4 minutes later
Hello.
Thanks for writing again.
Lignocaine and lidocaine are one and the same thing. It is the other name for lidocaine.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor